Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Brownsville, TX

July 5, 2006Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 5, 2006, 5:11 PM CDT for Kenedy County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 5:11 PM CDT (22:11 UTC)
Expired
Jul 5, 2006, 5:45 PM CDT
In force
34 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2869 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 052211
SVRBRO
TXC261-052245-
/O.NEW.KBRO.SV.W.0079.060705T2211Z-060705T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
511 PM CDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 545 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHEASTERN KENEDY COUNTY...OR ABOUT 14
  MILES EAST OF SARITA...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744

$$

CAFFREY
2 follow-up statements
000 
WWUS54 KBRO 052233
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 PM CDT WED JUL 5 2006

TXC261-052245-
/O.CON.KBRO.SV.W.0079.000000T0000Z-060705T2245Z/
KENEDY TX-
532 PM CDT WED JUL 5 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
NORTHEASTERN KENEDY COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL KENEDY COUNTY...OR ABOUT 18 MILES
SOUTHEAST OF SARITA...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744

$$

CAFFREY
000 
WWUS54 KBRO 052246
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT WED JUL 5 2006

TXC261-052257-
/O.EXP.KBRO.SV.W.0079.000000T0000Z-060705T2245Z/
KENEDY TX-
547 PM CDT WED JUL 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENEDY COUNTY
EXPIRED AT 545 PM CDT...

LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744

$$

CAFFREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:34 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 5, 3:34 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 PM CDT WED JUL 5 2006

.UPDATE...THUNDERSTORMS ARE FORMING ALONG A CORPUS CHRISTI TO
ZAPATA LINE. THE STORMS ARE DEVELOPING WITHIN AN AREA HIGH CAPE OF
3500-4000 J/KG AND LOW LIS OF -5 TO -7. THIS UNSTABLE AIRMASS AND
PLENTY OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO CONTINUE TO
DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON. INCREASED POPS TO
MID CHANCE LEVELS WITH EXCEPTION TO THE LOWER VALLEY. WILL WATCH
THE STORMS DEVELOP AND MOVE WITH A LATER UPDATE POSSIBLE IF STORMS
CONTINUE TO MOVE SOUTH. HEAVY RAIN IS POSSIBLE WITH THE STORMS.

&&

MARINE...BUOY020 AND MTRPIL MAINTAIN A LIGHT TO MODERATE
SOUTHERLY FLOW IN PLACE OVER THE MARINE REGIONS WHICH IS PRODUCING
MODEST OFFSHORE SWELLS FROM 3 TO 4 FEET. WAVEWATCH III GUIDANCE
KEEPS TO QUIET CONDITIONS ACROSS THE WESTERN GULF INTO THIS COMING
WEEKEND. CURRENT CWF WORDING LOOKS GOOD WITH NO MAJOR CHANGES. &&

AVIATION...AFTERNOON HEATING HAS SO FAR FAILED TO GENERATE ANY
CONVECTION OVER THE REGION. SO WILL CONTINUE TO LEAVE OUT THE
MENTION OF CONVECTION IN THE CURRENT TAF SET AS LAPS DATA SHOWS THE
BEST CAPE LOCATED OVER THE NORTHERN PORTIONS OF THE BRO CWA CLOSER
TO CRP. SO ACCORDINGLY...WILL CONTINUE WITH OVERALL VFR CONDITIONS
INTO THURSDAY MORNING

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

69/60
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT WED JUL 5 2006

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE MOIST AND
WARM RIO GRANDE VALLEY THIS AFTERNOON. HEAVY RAINFALL OF 1 TO 2
INCHES AN HOUR ARE POSSIBLE IN OUR TROPICAL AIRMASS.
REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WITH HEAVY RAINFALL WILL PERSIST THROUGH THE WEEKEND.
THE RISK OF FLOODING OF LOW-LYING AREAS AND ROADWAY PONDING WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING OR ANY SEVERE
WEATHER THAT THEY OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:29 PM CDTSpecial Marine WarningBRO46 min
Jul 5, 5:19 PM CDTSpecial Marine WarningBRO41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.